Texas, 2012Drought in Texas, November 20 to 26, 2012
November 20 to 26, 2012 · NWS BRO · 1 event in 1 county or zone
Continued rain-free and relatively dry weather across portions of the Upper Rio Grande Valley worsened drought conditions across much of Starr County, Texas, just prior to Thanksgiving Weekend.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Continued rain-free and relatively dry weather across portions of the Upper Rio Grande Valley worsened drought conditions across much of Starr County, Texas, just prior to Thanksgiving Weekend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 19, 11:48 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 19, 11:48 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1148 PM CST MON NOV 19 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...HIGH CLOUDS WILL STREAM ACROSS THE RIO GRANDE
VALLEY THROUGH THE NIGHT WITH LIGHT TO CALM EASTERLY WINDS
WHICH WILL ALLOW FOR A LAYER OF LOW CLOUDS TO DEVELOP. LEFT
INHERITED TEMPO GROUP AS GUIDANCE CONTINUES TO SHOW FOG IN
THE EARLY MORNING HOURS WITH INVERSION BETWEEN 5 TO 7000 FEET.
EASTERLY WINDS WILL REMAIN THROUGH THE DAY TOMORROW WITH A FEW
GUSTS IN THE AFTERNOON. EXPECT HIGH PRESSURE TO EXPAND ACROSS THE
GULF WHICH WILL KEEP THE VALLEY UNDER EASTERLY WINDS FOR TODAY AND
TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 554 PM CST MON NOV 19 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...STRATOCUMULUS DECK IS STEADILY RETREATING WESTWARD AND
SHOULD MOVE WEST OF HIGHWAY 281 BY 03Z BUT NOT LIKELY TO RETREAT
INTO MEXICO AS WAS THE CASE LAST NIGHT. INVERSION REMAINS BETWEEN 5 AND
7000 FEET WITH VFR BKN-OVC DECK ANTICIPATED TO SPREAD BACK EASTWARD
OVERNIGHT TOWARDS DAYBREAK. WHERE SKIES TEMPORARILY CLEAR FOR A
FEW HOURS LIGHT PATCHY FOG MAY FOR REDUCING VSBY TO MVFR. LIGHT
EAST TO SOUTHEAST WINDS OVERNIGHT.
PREV DISCUSSION... /ISSUED 137 PM CST MON NOV 19 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...LATEST SATELLITE
IMAGERY REVEALS SUBTROPICAL MOISTURE MOVING EAST ACROSS NORTHERN
MEXICO AND WEST TEXAS AND THEN EXTENDING NORTH INTO A MID LEVEL
TROUGH MOVING ACROSS THE CENTRAL AND NORTHERN PLAINS. A COLD FRONT
LIES AT THE SURFACE BELOW THE PLAINS TROUGH...BUT DOES NOT EXTEND
VERY FAR SOUTH INTO TEXAS. INSTEAD...LOW LEVEL MOISTURE IS FEEDING
INTO THE RIO GRANDE VALLEY FROM THE GULF OF MEXICO AND IS KEEPING
MOSTLY CLOUDY TO OVERCAST SKIES IN PLACE UNDER AN ELEVATED CAPPING
INVERSION...AND LATER UNDER AN ISOTHERMAL LAYER. LOW CLOUDS MAY
THIN A BIT ON TUESDAY...ESPECIALLY ACROSS THE NORTH AND
EAST...WITH SOME PEEKS OF SUN POSSIBLE. OTHERWISE A RELATIVELY
QUIET FORECAST ON TAP WITH LIGHT TO MODERATE ONSHORE WINDS AND
TEMPERATURES RUNNING A FEW TO SEVERAL DEGREES ABOVE NORMAL...WHICH
GUIDANCE REFLECTS FAIRLY WELL. RAIN CHANCES REMAIN MINIMAL.
LONG TERM /THANKSGIVING WEEKEND/...THE HOLIDAY WEEKEND BEGINS
WEDNESDAY WITH H5 RIDGE CONTINUING TO STRETCH NORTHWARD ACROSS
CENTRAL TEXAS. WEDNESDAY SHOULD BE A FINE TRAVEL DAY LOCALLY WITH
HIGHS IN THE 80S AND NO RAIN EXPECTED. THE NEXT SHORTWAVE WILL
EJECT INTO WEST TEXAS WEDNESDAY NIGHT...SPREADING MORE HIGH CIRRUS
ACROSS TEXAS. IT WILL ALSO FLATTEN THE RIDGE AND PUSH IT FURTHER
EAST. AT THE SFC...HIGH PRESSURE ACROSS THE NORTHERN GULF WILL
PUSH A LARGE AREA OF MOIST GULF AIR INTO SOUTH TEXAS STARTING
LATE THANKSGIVING DAY. PRECIPITABLE WATER VALUES ARE NOTED TO
REACH 1.75 INCHES...WHICH IS APPROACHING THE 90TH PERCENTILE
HISTORICALLY. INCREASING RAIN CHANCES SHOULD HOLD OFF UNTIL
THURSDAY NIGHT AS MOISTURE FOCUSING WON/T BEGIN UNTIL THE NEXT
FRONT PUSHES INTO CENTRAL TEXAS. GENERAL ZONAL FLOW ALOFT FOR THE
WEEKEND WILL HALT THE FORWARD PROGRESS OF THE FRONT SOMEWHERE TO
THE NORTH. ALL THE MOISTURE FOCUSING WILL BRING GOOD CHANCES FOR
RAIN FRIDAY WITH THE BEST CHANCES LOOKING LIKE SATURDAY...WHEN
ANOTHER MIDLEVEL IMPULSE RACES ACROSS SOUTH TEXAS. MODELS ARE
STILL DISAGREEING SOMEWHAT ON THE CHANCES FOR PRECIPITATION...BUT
SIGNAL LOOKING MORE POSITIVE FOR RAINFALL. DEEPER CLOUD COVER
FRIDAY AND SATURDAY WILL ALSO HOLD TEMPERATURES DOWN IN THE UPPER
70S FOR HIGHS. LINGERING RAIN AND SHOWERS ARE POSSIBLE ON
SUNDAY...MORESO TOWARDS THE NORTH AND EAST.
MARINE...
TONIGHT THROUGH TUESDAY NIGHT...BROAD SURFACE HIGH PRESSURE OVER THE
NORTHWEST GULF AND THE TEXAS COAST WILL RESULT IN LIGHT TO MODERATE
ONSHORE WINDS AND LOW SEAS IN THE SHORT TERM. LIGHT EAST SOUTHEAST
WINDS WILL SHIFT TO EAST NORTHEAST AND INCREASE TO MODERATE TUESDAY
AND TUESDAY NIGHT AS MID LEVEL RIDGING BUILDS EAST INTO THE LOWER
MISSISSIPPI VALLEY AND HIGH PRESSURE REINFORCES THE NORTHWEST GULF.
WAVE HEIGHTS WILL REMAIN LOW AT AROUND TWO TO THREE FEET WITH LITTLE
IF ANY CHANCE OF RAIN.
WEDNESDAY THROUGH FRIDAY...BROAD HIGH PRESSURE WILL REMAIN
ANCHORED ACROSS THE FAR NORTHERN GULF...CONTINUING TO PROVIDE EAST
AND SOUTHEAST FLOW FOR THE LATTER HALF OF THE WEEK. BREEZIER
CONDITIONS ARE POSSIBLE LATE THURSDAY INTO FRIDAY AS THE NEXT
FRONT APPROACHES...BUT IT IS EXPECTED TO SLOW DOWN WELL TO THE
NORTH WITHOUT PROVIDING A WIND SHIFT UNTIL POSSIBLY ON SATURDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/66
Hazardous weather outlook, Nov 19, 3:31 AM CST, 20 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 AM CST MON NOV 19 2012
TXZ248>257-200945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
331 AM CST MON NOV 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AN ELEVATED RISK OF RIP CURRENTS POSSIBLE WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-200945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
331 AM CST MON NOV 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Starr
- When
- November 20, 12:00 AM CST to November 26, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Severe (D2) Drought conditions across all but a sliver of western Starr County worsened to Extreme (D3) by November 20th, joining the small area of southeast Starr County, which had been among the worst impacted in the mid Rio Grande Valley.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 20 to 30, 2012$18,000 · 9 events
- Dense Fog in Wisconsin, November 20 to 21, 201220 events
- Dense Fog in Illinois, November 20, 201213 events
- Drought in Alabama, November 20 to 30, 20125 events
- Drought in Georgia, November 20 to 30, 20123 events
- Drought in Texas, November 20 to 30, 20123 events
- Dense Fog in Missouri, November 20, 20122 events
- Heavy Snow in Idaho, November 20 to 21, 20122 events
- Drought in New Mexico, November 20 to 30, 20122 events
- High Wind in Idaho, November 20, 201261 kt wind · 1 event
- Damaging Wind in Oregon, November 20, 201262 kt wind · 1 event
- Flood in Oregon, November 20 to 21, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421572.